Log in with your email address username.

×

Important notice

doctorportal Learning is on the move as we will be launching a new website very shortly. If you would like to sign up to dp Learning now to register for CPD learning or to use our CPD tracker, please email support@doctorportal.com.au so we can assist you. If you are already signed up to doctorportal Learning, your login will work in the new site so you can continue to enrol for learning, complete an online module, or access your CPD tracker report.

To access and/or sign up for other resources such as Jobs Board, Bookshop or InSight+, please go to www.mja.com.au, or click the relevant menu item and you will be redirected.

All other doctorportal services, such as Find A Doctor, are no longer available.

[Clinical Picture] Immune-mediated necrotising myopathy linked to statin use

In December, 2013, a 59-year-old man presented to the Neurology Department with progressive pelvic girdle myalgia and proximal weakness so severe that he needed help walking. His myalgia had started in March, 2012, 4 months after starting atorvastatin, and had persisted despite discontinuation of the statin in September, 2013. On examination we noted severe proximal paraparesis. Laboratory tests revealed substantially raised serum creatine kinase concentration (3453 U/L, normal range <171 U/L) but no sign of systemic inflammation.

email